Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Polymiosits
Sep 22, 2004

I was diagnosed as HIV positive 20 years ago. At that time I was treated with AZT and have changed meds as they've become available. 10 years ago I was diagnosed with polymiositis after experiencing severe muscle weakness. I have been on steroids (starting on 40mg/day and reducing to about 15mg for maintenance). My doctors would like to reduce the prednisone, and are talking about an immunosuppressive regime. My TCells hover well above 500 and I have no detectable viral load on the current meds. Do you think the immunosuppressive regime is risk/safe acceptable, or any other suggestions to deal with the polymiositis.

Thanks

Response from Dr. Henry

Treatment of inflammatory myositis (in the rheumatologic category of conditions) often involves use of immunosuppressives. Many HIV patients do OK with that though trying to minimize overlapping toxicities is a good idea. Long-term use of steroids can cause health problems including muscle and bone problems so often an alternative immunosuppressive drug is considered.KH



Previous
peripheral neuropathy in pinkie & ring fingers
Next
Being tired

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement